JournalsjncgVol. 5, No. 1pp. 39–67

Noncommutative Yang–Mills–Higgs actions from derivation-based differential calculus

  • Eric Cagnache

    Univ. Paris-Sud 11, Orsay
  • Thierry Masson

    Univ. Paris-Sud 11, Orsay
  • Jean-Christophe Wallet

    Univ. Paris-Sud 11, Orsay
Noncommutative Yang–Mills–Higgs actions from derivation-based differential calculus cover
Download PDF

Abstract

Derivations of a noncommutative algebra can be used to construct differential calculi, the so-called derivation-based differential calculi. We apply this framework to a version of the Moyal algebra ℳ. We show that the differential calculus, generated by the maximal subalgebra of the derivation algebra of ℳ that can be related to infinitesimal symplectomorphisms, gives rise to a natural construction of Yang–Mills–Higgs models on ℳ and a natural interpretation of the covariant coordinates as Higgs fields. We also compare in detail the main mathematical properties characterizing the present situation to those specific of two other noncommutative geometries, namely the finite dimensional matrix algebra Mn(ℂ) and the algebra of matrix valued functions C∞(M) ⊗ Mn(ℂ). The UV/IR mixing problem of the resulting Yang–Mills–Higgs models is also discussed.

Cite this article

Eric Cagnache, Thierry Masson, Jean-Christophe Wallet, Noncommutative Yang–Mills–Higgs actions from derivation-based differential calculus. J. Noncommut. Geom. 5 (2011), no. 1, pp. 39–67

DOI 10.4171/JNCG/69